Alert archive / New Jersey / Areal Flood Advisories in 2010
Areal Flood Advisory 21, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 31, 2010, 5:40 PM EDT for Mercer County, Middlesex County, New Jersey. It was in force for 110 min.
The area
The outline as issued.
The facts
- Issued
- May 31, 2010, 5:40 PM EDT (21:40 UTC)
- Expired
- May 31, 2010, 7:30 PM EDT
- In force
- 110 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Mercer County, NJ, Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 38 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WGUS81 KPHI 312140
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 PM EDT MON MAY 31 2010
NJC021-023-312330-
/O.NEW.KPHI.FA.Y.0021.100531T2140Z-100531T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-MIDDLESEX NJ-
540 PM EDT MON MAY 31 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHERN MERCER COUNTY IN CENTRAL NEW JERSEY...
THIS INCLUDES THE CITY OF TRENTON...
SOUTHERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 730 PM EDT
* AT 537 PM EDT, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING HEAVY RAIN GRADUALLY SHIFTING EAST OF
THE REGION. HOWEVER, RUNOFF FROM THE HEAVY RAIN WILL PRODUCE
FLOODING OF URBANIZED AREAS AND IN POOR DRAINAGE LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4024 7482 4043 7438 4036 7431 4027 7443
4025 7450 4017 7462 4018 7474
$$
GORSE1 follow-up statement
557
WGUS81 KPHI 312328
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
728 PM EDT MON MAY 31 2010
NJC021-023-312337-
/O.EXP.KPHI.FA.Y.0021.000000T0000Z-100531T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-MIDDLESEX NJ-
728 PM EDT MON MAY 31 2010
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 730 PM
EDT FOR SOUTHERN MIDDLESEX AND SOUTHERN MERCER COUNTIES...
THE THUNDERSTORMS HAVE WEAKENED AND SHIFTED MOSTLY EAST OF THE AREA,
THEREFORE THE FLOOD ADVISORY WILL BE ALLOWED TO EXPIRE.
LAT...LON 4024 7482 4043 7438 4036 7431 4027 7443
4025 7450 4017 7462 4018 7474
$$
GORSEWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 31, 3:13 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 31, 3:13 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 313 PM EDT MON MAY 31 2010 .SYNOPSIS... A BLOCKY WEATHER PATTERN IS GOING TO BE REPLACED BY A MORE PROGRESSIVE ONE OVER THE NEXT WEEK. THE FORECAST AREA WILL BE NEAR THE SOUTHERN PERIPHERY OF THE WESTERLY FLOW ALOFT INTO SATURDAY AND AS SUCH A FEW FRONTAL BOUNDARIES WILL REACH, QUICKLY STALL AND THEN MOVE BACK TO THE NORTH. COLD FRONTS SHOULD MOVE INTO THE REGION ON TUESDAY AND FRIDAY BEFORE THEY STALL AND MOVE BACK TO THE NORTH. A STRONGER COLD FRONTAL PASSAGE IS THEN FORECAST FOR SUNDAY NIGHT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE GFS INITIALIZED SLIGHTLY BETTER THAN THE WRF-NMM WITH THE 12Z SOUNDINGS. IN TERMS OF 6HR VERIFICATION, ALL OF THE NOAM MODELS ARE NOT WIDESPREAD ENOUGH WITH THE CONVECTION ASSOCIATED WITH THE OPENING CLOSED LOW OVER THE SERN CONUS AND THE MESOSCALE WRF MDLS HAVE BEEN HIT AND MISS WITH THE CONVECTION OVER THE OHIO VALLEY AND CENTRAL APPALACHIANS. BECAUSE THE IAD SOUNDING WAS WETTER THAN THE MODELS INITIALIZED, WE ARE CONTINUING THE TREND OF INCREASING POPS FOR THIS EVENING AND WILL BE FOLLOWING THE GFS SHORT WAVES AND NORTHERN AXIS OF THE FCST LLJ FOR DELINEATING POPS. THE SEA BREEZE FRONT CONTINUES TO MAKE PROGRESS INTO NJ, MOST OF THE OBSERVED CAPES IN THE CENTRAL AND SOUTHERN PART OF THE STATE ARE LESS THAN 2000J, SO THE PLACE WHERE IT MIGHT TRIGGER SHRAS OR TSRAS SHOULD BE IN THE SWRN PART OF THE STATE INTO EARLY THIS EVE. FORECAST BULK SHEAR VALUES REMAIN RATHER TAME FOR THIS AFTERNOON AND IN TERMS OF GUSTY WINDS OR SEVERE POTENTIAL. THE BEST THING GOING IF ONE WANTS TO CALL IT THAT IS THE INVERTED V FORECAST SOUNDINGS. AS SUCH THE LATEST SREF OUTPUT STILL PLACES SERN PA AS THE BEST CHANCE FOR STRONGER/SEVERE STORMS IN OUR CWA THRU ABT 00Z THIS EVE. AFTER THAT THE POTENTIAL TURNS MORE TOWARD HEAVY RAIN PRODUCING TSRAS VS WIND. WE BELIEVE OUR CWA WILL NOT BE ON THE SAME PAGE WITH FORCING MECHANISMS. WHILE THEY SHOULD MAINTAIN THUNDER INTO THE EVE AND PROBABLY INTO THE NIGHT, THEY ARE NOT COINCIDENTAL. A LLJ IS FORECAST TO DEVELOP AND MOVE ACROSS THE SERN PART OF OUR CWA OVERNIGHT, BUT THE GREATEST FCST THETA E AND WAA IS SUPPOSE TO OCCUR THIS EVE. ALSO THE FCST SHORT WAVE ENHANCING THE CONVECTION SHOULD BE IN THE CATSKILLS BY THEN. OUTSIDE OF THE MANATAWNY BASIN IN BERKS/MONTGOMERY COUNTY, MOST OF THE FFG FOR OUR CWA IS RATHER HIGH, SO NO WATCH IS PLANNED ATTM. WE WILL CARRY ENHANCED STRONG WIND WORDING IN THE GRIDS THRU 7 PM AND THEN ENHANCED HEAVY RAIN WORDING FOR THE NW HALF OF OUR CWA UNTIL THE SHORT WAVE CLEARS. CAN NOT SEE MINS DROPPING MUCH WITH HIER DEWPTS ADVECTING IN ALOFT AND CLOUDS AND A BIT OF SW WIND PREVAILING. STAT GUIDANCE SEEMS TO BE ON TO THIS AND WAS PRETTY MUCH FOLLOWED. A STICKY NIGHT FOR OUR CWA. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... MORE OF THE FORCING MECHANISMS NOT BEING ON THE SAME PAGE ON TUESDAY. THE LLJ IS FORECAST TO EXIT DURING THE MORNING. THERE IS NEUTRAL LLVL WAA FORECAST. THE ENTRANCE REGION OF THE H2.5 JET AND THE BEST FCST BULK SHEAR IS IN THE NW PART OF OUR CWA LATE IN THE DAY, POSSIBLY TOO LATE. SREF GUIDANCE SUGGESTING BECAUSE OF THE FORCING ALOFT (A SHORT WAVE INVOLVED TOO) THAT THIS SHOULD BE THE BEST CHANCE FOR STG/SEVERE STORMS ALTHOUGH ONCE AGAIN THE CHANCES ARE RELATIVELY LOW ESPECIALLY WHEN COMPARED TO THE IOWA AREA. WE ALSO WILL HAVE ALL THE DEBRIS TO CLEAR AND NOT MUCH OF A CAP OR FCST CIN, THUS HAVE WEAKER SHRAS OR TSRAS START BEFORE THE FRONT ARRIVES. FCST MID LVL LAPSE RATES REMAIN SO-SO AND THE SKINNY LOOKING FCST CAPE DOES NOT APPEAR FOREBODING. TOO MANY IFS AT THIS POINT TO CARRY ENHANCED WORDING. WOULD LIKE TO GIVE THE MID SHIFT THE CHANCE TO SEE HOW ALL OF THE CONVECTION OVER THE SERN CWA MUDDIES THE CONVECTIVE POTENTIAL FOR TUESDAY. STILL GIVEN THE LONG DAY WOULD BE PRUDENT TO CONTINUE THE TREND OF GOING ABOVE STAT GUIDANCE FOR MAX TEMPS AS PREV SHIFT NOTED NOT TOO MANY CLOUDY JUNE DAYS AND IT WON'T TAKE MUCH JUNE SUN TO GET TO OUR FCST HIGH TEMPS. ITS GOING TO BE MORE DIFFICULT FOR THE SEA BREEZE TO MAKE AN INLAND ADVANCE ON TUESDAY THAN TODAY AS THE FORECAST WINDS ABOVE THE BOUNDARY LAYER WILL BE STRONGER FROM THE SW VS PRETTY MUCH LIGHT AND VARIABLE TODAY. SREF GUIDANCE SUGGESTING A SHARPER CDFNTL PASSAGE THAN EITHER OF OUR OPERATIONAL MODELS WHICH LOOKS OK GIVEN WE ARE FCST TO BE IN THE WESTERLIES AT 500MB. WE MADE NO CHANGE TO THE PROGRESSION OF PCPN TUE NGT. KEPT WED PCPN FREE AS THE FCST MOISTURE SHOULD BE A LIMITING FACTOR. FCST 850MB TEMPS AND 1000-850 TEMPS SUPPORT STAT GUIDANCE. WEDNESDAY NIGHT AND THURSDAY ARE MIRRORING SUNDAY NIGHT AND TODAY TO A CERTAIN EXTENT WITH DECENT WAA FORECAST DURING THE DAY ON THURSDAY. THE GENERAL MODEL TREND HAS BEEN FOR A SLIGHTLY FASTER CFP OVER THE LAST COUPLE OF DAYS. THIS SEEMS LOGICAL GIVEN THAT THE FORECAST FLOW IS PROGRESSIVE. SO WE DID INCREASE THE POPS AND EXTENDED THEM FARTHER TO THE SOUTH WI OUR CWA FOR THE DAY ON THURSDAY. THURSDAY SHOULD HAVE SIMILAR TEMPERATURE AND DEW POINT LEVELS AS TODAY. THE GFS IS WARMER THAN THE WRF-NMM BY THIS FORECAST JUNCTURE, BUT GIVEN HOW LITTLE COOLING WE ARE EXPECTING CENTERED AROUND WEDNESDAY, THE MEX MOS MAX TEMPS APPEAR REASONABLE. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... A FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO DROP INTO OUR REGION ON THURSDAY NIGHT AND FRIDAY. WITH THE UPPER PATTERN FORECAST TO BECOME ZONAL FOR THE LATE PART OF THE WEEK INTO SATURDAY, THE FRONT SHOULD NOT HAVE MUCH OF A PUSH BEHIND IT. AS A RESULT, WE ARE EXPECTING THE BOUNDARY TO EITHER STALL OR DISSIPATE OVER OUR REGION. IN EITHER CASE, WE WILL INTRODUCE CHANCE POPS TO OUR NORTHERN COUNTIES ON THURSDAY NIGHT AND CARRY CHANCE POPS EVERYWHERE FOR FRIDAY. WE WILL LINGER CHANCE POPS INTO FRIDAY EVENING, MAINLY IN OUR SOUTHERN COUNTIES. ISOLATED CONVECTION IS POSSIBLE ON SATURDAY WITH THE REMNANTS OF THE FRONTAL BOUNDARY NEARBY, SO WE WILL CARRY SLIGHT CHANCE POPS. A SHORT WAVE IS EXPECTED TO PASS OVER THE GREAT LAKES REGION ON SUNDAY. THE FEATURE IS THEN FORECAST TO PASS ACROSS THE NORTHEASTERN STATES IN THE SUNDAY NIGHT INTO MONDAY TIME FRAME. THE SHORT WAVE MAY PROVIDE ENOUGH OF A PUSH TO CAUSE A COLD FRONT FROM THE NORTHWEST TO MAKE ITS WAY THROUGH OUR REGION. WE WILL INCLUDE CHANCE POPS FOR SHOWERS AND THUNDERSTORMS FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT, OUT AHEAD OF THE COLD FRONT. IF THE COLD FRONT CLEARS OUR REGION, WE WILL SEE DRY WEATHER CONDITIONS FOR MONDAY. IT LOOKS AS THOUGH MAXIMUM TEMPERATURES WILL BE MAINLY IN THE 80S FOR FRIDAY, SATURDAY AND SUNDAY, WITH OVERNIGHT LOWS IN THE 60S AND LOWER 70S. IT MAY BE A BIT COOLER FOR MONDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDS ARE GENLY EXPECTED THROUGH THE NIGHT WITH A COMBINATION OF HIGH CLOUDS AND CU OVER MOST LOCATIONS. HOWEVER, LATEST RADAR IMAGERY SHOWED SOME ISOLATED TSTMS OVER THE REGION. WHILE THE CHANCES OF THEM HITTING ANY PARTICULAR AIRPORT ARE LOW, IT CAN NOT BE RULED OUT. SINCE AREAL COVERAGE AND CONFIDENCE ARE LOW, WILL HANDLE THIS SCENARIO WITH AMENDMENTS. AFTER SUNSET, AREAL COVERAGE OF ANY STORMS SHOULD DECREASE. SWLY WINDS WILL REMAIN AROUND 10 KTS DURG THE DAY AND DROP A0B 10 KTS OVERNIGHT. WINDS WILL BECOME MORE WSW ON TUESDAY AND INCREASE AS HIGH AS 15 KTS DURG THE DAY. THERE IS A BETTER CHC OF MORE WIDESPREAD TSTMS ON TUESDAY AS A CDFNT APPROACHES THE REGION. HOWEVER, THERE IS STILL SOME UNCERTAINTY AS TO EXACT TIMING AND AREAL COVERAGE. OBVIOUSLY, ANY TSTMS COULD BRING MVFR AND IFR CONDS, AND HAVE STARTED TO MENTION THEM IN THE TAF PKG. OUTLOOK... HIGH PRESSURE WILL BRING A RETURN TO FAIR WEATHER WITH GOOD FLYING CONDITIONS WEDNESDAY INTO THURSDAY BEFORE ANOTHER, AND STRONGER, FRONT MOVES IN LATE IN THE WEEK. && .MARINE... TRANQUIL CONDS REMAIN IN PLACE OVER THE AREA WATERS ON THIS LAST DAY OF THE HOLIDAY WEEKEND. WINDS ARE LIGHT AND SEAS ARE GENLY AROUND 2 FT. EXPECT THE QUIET WX TO REMAIN OUTSIDE OF ANY TSTMS. WITH THE APPROACH OF THE AFOREMENTIONED CDFNT, WINDS AND SEAS WILL INCREASE ON TUESDAY. LATEST WAVEWATCH DATA INDICATES THAT SEAS MAY HIT 5 FT TUESDAY AFTN. HOWEVER, OTHER MDL GUIDANCE KEEPS WINDS BELOW CRITERIA, SO ITS PSBL THE SEAS ARE OVERDONE. NOT A LOT OF CONFIDENCE ON HOW THIS WILL ALL PLAY OUT, SO FOR NOW WILL REFRAIN FROM ISSUING ANY FLAGS. THE CDFNT WILL ALSO BRING MORE WIDESPREAD SHOWERS AND TSTMS WHICH COULD INCREASE WINDS AND SEAS AS WELL. HIGH PRESSURE WILL RETURN WEDNESDAY INTO THURSDAY, BEFORE ANOTHER CDFNT APPROACHES THURSDAY NIGHT OR FRIDAY. ADDITIONAL MARINE FLAGS MAY BE NEEDED AT THAT POINT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI NEAR TERM...GIGI SHORT TERM...GIGI LONG TERM...IOVINO AVIATION...NIERENBERG MARINE...NIERENBERG
Hazardous weather outlook, May 31, 4:46 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 446 PM EDT MON MAY 31 2010 NJZ001-007>010-012>015-PAZ054-055-060>062-067>069-012100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS- 446 PM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ANY THUNDERSTORMS THAT DEVELOP MAY GENERATE GUSTY WINDS MAINLY INTO EARLY THIS EVENING. HEAVY DOWNPOURS AND SOME POOR DRAINAGE FLOODING ARE POSSIBLE INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS AND POSSIBLY SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-012100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 446 PM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS AND POSSIBLY SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-012100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 446 PM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE COULD BE SOME STRONG THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 3:30 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT MON MAY 31 2010 PAZ068-069-312015- BUCKS PA-MONTGOMERY PA- 330 PM EDT MON MAY 31 2010 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BUCKS AND MONTGOMERY COUNTIES... AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTH OF WEST CHESTER...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR SCHWENKSVILLE AROUND 335 PM...SPRING MOUNT...SKIPPACK AROUND 340 PM...GREEN LANE AROUND 345 PM...HARLEYSVILLE...KULPSVILLE AROUND 355 PM...LANSDALE AROUND 405 PM...TELFORD...SOUDERTON AND HATFIELD AROUND 410 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4042 7535 4027 7511 4017 7553 4029 7559 FORECASTER: GORSE
Special weather statement, May 31, 4:30 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT MON MAY 31 2010
NJZ013-014-312115-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
430 PM EDT MON MAY 31 2010
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MONMOUTH COUNTY...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTH OF TOMS RIVER...MOVING NORTHEAST
AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4027 7397 4016 7407 4020 7429 4045 7417
4046 7412 4044 7409 4041 7399 4043 7400
4044 7402 4046 7402 4047 7398 4041 7396
FORECASTER: GORSESpecial weather statement, May 31, 4:37 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 PM EDT MON MAY 31 2010 NJZ009-010-012-015-312115- HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ- 437 PM EDT MON MAY 31 2010 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF HUNTERDON...MERCER...MIDDLESEX AND SOMERSET COUNTIES... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ABOUT 3 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4056 7456 4034 7433 4016 7472 4038 7495 FORECASTER: GORSE
Special weather statement, May 31, 4:56 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT MON MAY 31 2010
NJZ009-010-012-015-312145-
HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
456 PM EDT MON MAY 31 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
HUNTERDON...MERCER...MIDDLESEX AND SOMERSET COUNTIES...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN MERCER COUNTY CAPABLE OF
PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF
DIMES...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4019 7460 4040 7488 4065 7446 4061 7442
4059 7444 4060 7440 4051 7429 4051 7428
4050 7428 4050 7427 4047 7427 4045 7422
FORECASTER: GORSESpecial weather statement, May 31, 5:03 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 503 PM EDT MON MAY 31 2010 PAZ069-312200- BUCKS PA- 503 PM EDT MON MAY 31 2010 ...A STRONG THUNDERSTORM WILL AFFECT LOWER BUCKS COUNTY... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES 7 MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. LAT...LON 4024 7484 4015 7473 4009 7492 4017 7502 FORECASTER: GORSE
Special weather statement, May 31, 5:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
518 PM EDT MON MAY 31 2010
NJZ010-012>015-PAZ069-312200-
BUCKS PA-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-SOMERSET NJ-
WESTERN MONMOUTH NJ-
518 PM EDT MON MAY 31 2010
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
BUCKS...MERCER...MIDDLESEX...MONMOUTH AND SOMERSET COUNTIES...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS TRACKING ACROSS THE AREA...MOVING
NORTHEAST AT 30 MPH. THESE STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS TO 50 MPH AND HAIL TO THE SIZE OF DIMES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.
AS OF 515 PM, TRAINED WEATHER SPOTTERS REPORTED HALF INCH DIAMETER
HAIL WITH THESE STORMS FROM LOWER BUCKS COUNTY TO MERCER COUNTY.
LAT...LON 4019 7399 4018 7469 4012 7485 4031 7487
4066 7443 4066 7440 4059 7444 4060 7431
4059 7429 4060 7423 4059 7420 4047 7426
4044 7420 4046 7412 4041 7399 4046 7401
4040 7395
FORECASTER: GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 4:30 PM EDT | Special Weather Statement | PHI | Monmouth | 45 min |
| May 31, 4:37 PM EDT | Special Weather Statement | PHI | Mercer | 38 min |
| May 31, 4:56 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 49 min |
| May 31, 5:03 PM EDT | Special Weather Statement | PHI | Mercer | 57 min |
| May 31, 5:18 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Monmouth | 42 min |
| May 31, 6:01 PM EDT | Special Weather Statement | PHI | Monmouth | 44 min |
| May 31, 6:44 PM EDT | Special Weather Statement | PHI | Monmouth | 61 min |
| May 31, 6:49 PM EDT | River Flood Warning | PHI | Mercer | 86 min |
Nearby
Areal Flood Advisories in New Jersey, 2010Every areal flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.